Home > Research > Publications & Outputs > Essential p-dimension of the normalizer of a ma...
View graph of relations

Essential p-dimension of the normalizer of a maximal torus

Research output: Contribution to journalJournal article

Published
<mark>Journal publication date</mark>6/07/2011
<mark>Journal</mark>Transformation Groups
Issue number4
Volume16
Number of pages29
Pages (from-to)1143-1171
<mark>State</mark>Published
<mark>Original language</mark>English

Abstract

We compute the exact value of the essential p-dimension of the normalizer of a split maximal torus for most simple connected linear algebraic groups. These values give new upper bounds on the essential p-dimension of some simple groups, including some exceptional groups. For each connected simple algebraic group, we also give an upper bound on the essential p-dimension of any torus contained in that group. These results are achieved by a detailed case-by-case analysis.